Fighting Dystonia, Chronic Lyme Disease & EDS Type 3… any questions?

A change in Tactic

So my body seems to have decided to change its tactic. Normally when I am in a lot of pain I have a Non Epileptic Seizure. The last two weeks or so my body has disconnected from certain parts of me or all of me, leaving me functionally paralysed. I have had a handful of seizures as well but the functional paralysis does seem to be my body’s main coping mechanism now.

I am in two minds about this change. On one hand I am happy that there has been a decrease of seizures, as it means I am conscious more often, not forgetting hours either way of the seizures etc. On the other hand the functional paralysis can be rather scary. The first time it really hit me I lost the connection to the lower half of my face for 7 hours. A big part of me knew it was just my body coping with pain, but a small part of me was terrified that something worse was at play such as a stroke. When the functional paralysis comes out to play I either disconnect for one to two minutes or I disconnect for hours. There is no middle ground.

As I type my right foot is in spasm. It felt like the force of the spasm was trying to break my big toe. I was in a lot of pain and was beginning to think that I should be sensible and shimmy down the bed a bit so that I did not hurt myself if I ended up having a seizure. However instead of seizing both my legs ended up functionally paralysed despite my left leg having no spasm in it at the time.

I am seeing my neurologist on Tuesday for my injections and a chat, so am going to add functional paralysis to my list of questions. I’m not sure if there is anything he can suggest to help but he may be able to advise something. I think I prefer my body coping this way but at the same time it scares me slightly.

Advertisements

Comments on: "A change in Tactic" (8)

  1. Marianne Edelmann Kruger said:

    Thank you so much for doing this. I’m 46 years old, and this has been my life ever since I was born! Pls contact me, if you feel like it. I prefer PM, but I will be very happy to share experiences with you. I’m from Denmark, now living in Bangkok, married and have a sin. Age 15. More on my, if you get in touch. You are a very brave young lady, and I admire you so much! Good luck and try to be possitive. It helps on the pain…Love Marianne

  2. Kathy Johnston said:

    I just began to learn about your struggles this morning. Have you considered deep brain stimulation? Is this an option for you?

  3. hi i am 64 and have dystonia my gp would not refer me to a neurologist saying it was
    anxiety.I finally got a neurologist who confirmed i had tardive. i found your blog intresting.
    I am fighting it also trying to raise awareness

  4. … [Trackback]

    […] Informations on that Topic: dystoniaandme.com/2013/10/06/a-change-in-tactic/ […]

  5. hi im sorry for the things your going through, I wouldn’t wish them on my enermy!!!!!!!! they are so similar to myself, I have the dystonia in both eyes but the right is worse, botox is a wonder drug but not good enough, im having a collection of seizures, not sure which is causing which but they aggravate each other, I have dystonia mainly right limbs, but with problems with my neck and back/ribs locking up for hours plus, problem is every single doctor is ignoring the dystonia apart from the eye doctor( he is just helping to ease the symptoms) and currently under psyco doctor as everything is in my head!!!!!!!! steroids helped significately (high dose but nolonger on them) but I do have a high inflammation marker(not surprising as it is painful). mine started with a fall and head trauma, im on 5 years, “there was no reason for the start of this psychologically” was extremely active before, rock and ice climbing sailing paragliging skiing, cant do these now have problems keeping my eyes open, heated water bed helps, vibrosauna helps(cold is one of the things that makes things worse)I believe what ever I say to any doctor falls on deaf ears including neurologist number 2!!! even one doctor blamed in on my weight!!!!! I gained weight on one of my medications, which when I came off it lost 8 stone in 14 weeks(lost weight on steroids which is a sign they are helping and I need them). trying to get help with disability benefit etc (lost my business because of these) as I have no support from doctors, and benefits want everyone off them its impossible, I no longer can drive, or use public transport, my right eye is perminately shut my left isn’t great I usually try to force them open if I need to look/see things but as you know eyes dry and sore. just at wits end, just wondering id there is any one that may help,or where to go especially regards to doctors. thank you kerry

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Tag Cloud

%d bloggers like this: